Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 22, 2017, 8:15 PM CDT for Childress County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2017, 8:15 PM CDT (01:15 UTC)
- Expired
- May 22, 2017, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
199
WUUS54 KLUB 230115
SVRLUB
TXC075-230145-
/O.NEW.KLUB.SV.W.0124.170523T0115Z-170523T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
815 PM CDT MON MAY 22 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
East central Childress County in the Panhandle of Texas...
* Until 845 PM CDT
* At 814 PM CDT, a severe thunderstorm was located 9 miles north of
Childress moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs...siding and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Childress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3447 10031 3463 10030 3464 10000 3442 10000
TIME...MOT...LOC 0114Z 276DEG 26KT 3456 10022
HAIL...1.00IN
WIND...60MPH
$$
MCZ1 follow-up statement
056
WWUS54 KLUB 230127
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
827 PM CDT MON MAY 22 2017
TXC075-230145-
/O.CON.KLUB.SV.W.0124.000000T0000Z-170523T0145Z/
Childress TX-
827 PM CDT MON MAY 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL CHILDRESS COUNTY...
At 826 PM CDT, a severe thunderstorm was located 11 miles northeast
of Childress, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs...siding and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Childress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3451 10019 3463 10019 3464 10000 3448 10000
TIME...MOT...LOC 0126Z 268DEG 27KT 3456 10011
HAIL...1.00IN
WIND...60MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:35 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 22, 6:35 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 635 PM CDT Mon May 22 2017 .AVIATION... For the 00 UTC TAFS, widely scattered TSRA will move across the region this evening in conjunction with an upper-level disturbance. Our confidence is too low on the timing and location of this activity to use a TEMPO group at any of the terminals. A cold front will move through early Tuesday morning and may bring additional -TSRA or -SHRA to the region. In addition, some low ceilings are also possible overnight, particularly at KCDS. North winds will pick up and become gusty with the FROPA. && .PREV DISCUSSION... /issued 242 PM CDT Mon May 22 2017/ DISCUSSION... Following a temporary bout of active weather later this afternoon lingering into Tue morning, the remainder of the week promises to be quiet with hot temperatures building by late week under very deep and arid westerly flow. Today and Tonight...Mid-afternoon observations indicated stratus was eroding aggressively across far eastern NM ahead of discrete storms from Santa Rosa to Roswell within a Theta-E ridge. A weak surface trough from near Clovis ENE to Pampa was drifting slowly south, with some enhanced Cu observed at times along the western extent of this boundary. Farther north, a cold front was accelerating south across the NW Panhandle and northeast NM ahead of a shortwave trough tracking ESE. Latest thinking is that orographic storms in NM will track SE and maintain severe potential as they remain embedded within MLCAPE around 1000 J/kg. Despite anemic lower tropospheric flow, deep layer westerly shear of 40-50 knots should still be supportive of decent storm relative inflow to maintain supercell structures, until storms trend more linear early this evening as the aforementioned surface trough drops south and veers low level winds more northerly. Current blue box may need to be expanded into the remainder of our South Plains' counties if storm modes grow upscale as forecast. Otherwise, the brunt of surface based convection should depart the region before midnight ahead of deepening northerly flow behind the upper trough and cold front. Tuesday and Tuesday night...On the heels of tonight's cold front, a more robust cold front (presently in northeast CO) should reach the CWA before sunrise ahead of 20-30 mph northerly winds. Prospects for additional precip with this front are looking less than originally indicated, but at least a narrow axis of moist Fn ascent could wring out a few showers before mean layer subsidence deepens from N-S through the morning. Steady cold advection through the day will only add momentum for a very cool night as a surface high overspreads the region with light winds and mostly clear skies. Wednesday through Sunday...Beginning Wednesday, progressive upper ridging will help restore more seasonable thicknesses to the TX South Plains, although low level return flow will be devoid of any appreciable moistening following Tuesday's front crashing into the Gulf. Behind the upper ridge, deep westerly flow will advect an unseasonably warm dome of Desert air eastward on Thursday and lingering through Saturday. Gulf moisture will return with time, but under such deep westerly flow this will favor the dryline east of our domain almost every day, which only increases the likelihood of widespread heat on breezy and arid downslope winds. Superblend appears much too generous with post-dryline dewpoints Thu-Sat, so have skewed this lower more in tune with the drier GFS and ECMWF. Cyclonic upper flow by Sat night on the fringes of a larger Northern Plains' trough should at the very least deliver a welcome cooldown for Sunday, with perhaps some rain chances as Gulf moisture curls westward behind the front in moist upslope flow. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, May 22, 11:00 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1100 AM CDT Mon May 22 2017 TXZ021>044-231600- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1100 AM CDT Mon May 22 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Severe thunderstorms are still expected to develop across eastern New Mexico and move southeast across much of the South Plains and Rolling Plains later this afternoon and evening. Large hail to golf ball size, damaging downbursts and torrential downpours with minor flooding can be expected with the strongest of these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous weather is unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested for later this afternoon and evening.
In the hours before
Local storm report, May 22, 5:10 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT MON MAY 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 WNW CLAIREMONT 33.21N 100.88W
05/22/2017 M1.14 INCH KENT TX STORM CHASER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB1700216
MCZLocal storm report, May 22, 5:29 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT MON MAY 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 E CLAIREMONT 33.17N 100.70W
05/22/2017 E1.50 INCH KENT TX STORM CHASER
&&
EVENT NUMBER LUB1700217
MCZLocal storm report, May 22, 6:24 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
624 PM CDT MON MAY 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 15 SE CLAIREMONT 33.01N 100.57W
05/22/2017 E1.50 INCH KENT TX STORM CHASER
&&
EVENT NUMBER LUB1700218
MCZLocal storm report, May 22, 6:26 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT MON MAY 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 9 SE CLAIREMONT 33.07N 100.64W
05/22/2017 E2.00 INCH KENT TX STORM CHASER
&&
EVENT NUMBER LUB1700219
MCZSpecial weather statement, May 22, 7:18 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lubbock TX
718 PM CDT MON MAY 22 2017
TXZ033-039-230045-
Cochran TX-Yoakum TX-
718 PM CDT MON MAY 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHRAN AND NORTHERN
YOAKUM COUNTIES UNTIL 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bledsoe, or 20 miles southwest of Morton, moving southeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Plains, Bledsoe and Bronco.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Texas.
LAT...LON 3373 10305 3352 10260 3345 10260 3320 10271
3302 10306
TIME...MOT...LOC 0018Z 317DEG 33KT 3352 10302The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:18 PM CDT | Special Weather Statement | LUB | Cochran, Yoakum | 27 min |
| May 22, 10:00 PM CDT | Special Weather Statement | LUB | Cottle | 15 min |
| May 22, 10:21 PM CDT | Special Weather Statement | LUB | Cottle, Motley | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.